Michigan, 2010Lake-Effect Snow in Michigan, December 12 to 14, 2010
December 12 to 14, 2010 · NWS IWX · 1 event in 1 county or zone
A long duration, intense, lake effect single band set up over southwest Berrien Coutny in southwest Lower Michigan late on December 12th through the morning hours of December 14th. Total snowfall accumulations of 10-20 inches were reported, with blizzard conditions at times given the associated gusty winds and low visibilities.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long duration, intense, lake effect single band set up over southwest Berrien Coutny in southwest Lower Michigan late on December 12th through the morning hours of December 14th. Total snowfall accumulations of 10-20 inches were reported, with blizzard conditions at times given the associated gusty winds and low visibilities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 12, 7:14 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 12, 7:14 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
714 AM EST SUN DEC 12 2010
.UPDATE...
SECONDARY DEFORMATION DVLPMNT WELL UNDERWAY THIS MORNING AND EVIDENT
BOTH IN RAPIDLY ENHANCING IR SIGNATURE ON SAT AND EXPLODING ECHOES
IN COMPOSITE RADAR IMAGERY. IN FACT WWD DRIFT OF ECHOES OVR NW IN
INDICATIVE OF REFORMING MID LVL TROWAL AND RECENT REPORTS OF 1-1 1/2
IN PER HOUR SNOW RATES CONFIRM. ANY LEFT OVR RAIN OVR NW OH WILL CHG
OVR SHORTLY GIVEN DEEPENING ASCENT.
EXISTING HIGHLITES AGAIN WILL BE LEFT AS IS BUT WILL CONTINUE
MONITORING SRN/SWRN FLANK OF DVLPG DEFORMATION BAND AS SHLD IT FILL
IN/EXPAND FURTHER EXISTING WINTER STORM WARNING MAY NEED TO BE
EXPANDED OVR FAR NW OH. OTHERWISE MATURING DEFORMATION BAND WILL
LEAD TO MOD-HVY SNOW INTO THIS EVENING W/RAPIDLY ESCALATING WINDS
XPCD AFT 18Z NW...20Z CNTRL AND 22Z SE.
&&
.AVIATION...
DIFFICULT AVIATION FORECAST THROUGH THE PERIOD. RAPID SECONDARY
DEFORMATION ZONE DVLPMNT UNDERWAY W/INTENSE SNOWFALL OBSVD HERE
RECENTLY. SHRT TERM RUC/HRRR ALG W/06Z LOCAL WRF ALL POINTING TO
PRETTY HEADY EXPANSION/INTENSIFICATION THROUGH MID MORNING AND CONTG
INTO THIS EVENING BFR DIMINISHING. INFERRED TIMING IN 12Z TAF
ISSUANCE TIED TO A MODEL BLEND BTWN THE THREE W/GENERALLY IFR CONDS
XPCD THROUGH MUCH OF THE PD. KFWA SHLD SEE IMPROVEMENT TO MVFR TWD
LT EVENING. HWVR KSBN WILL LIKELY SEE ARRIVAL OF STG LK EFFECT BAND
LT W/LIFR CONDS LIKELY WHICH WILL CONT WELL INTO MON. RAPID JUMP IN
GRADIENT WINDS XPCD OTHERWISE THIS AFTN W/GUSTS AOA 30KTS XPCD INTO
MID EVENING.
&&
.SHORT TERM...
VRY COMPLEX WINTER STORM POSES MANY CHALLENGES THIS PD.
FIRST AND FOREMOST IS LG SCALE DRY SLOT WHICH HAD ENTRAINED ARND
N/NE PERIPHERY OF MID LVL TROUGH OVR WRN IL W/LTL IS WAY OF HARD RADAR
RTNS AND WHICH THROWS A SIG WRENCH IN FCST NR TERM. SECONDARY SFC
WAVE NR KMIE IN THE PROCESS OF DVLPG W/RENEWED AREA OF HGT FALLS
NOTED FM SE ON EXTENDING SWD INTO ERN KY AND SIGNALS SECONDARY HAND
OFF OF MID LVL CYCLONE DVLPMNT UNDERWAY BUT HANDLING OF THIS IS VRY
UNCERTAIN ESP WITHIN CONTEXT OF LG SCALE INDIVIDUAL MODEL DIFFS.
THUS N-S AREA OF EXPANDING PCPN TAKING SHAPE FM KAOH SWD TWD KLEX
WILL HAVE TO BE WATCHED CLOSELY AS IT LIFTS N THIS MORNING GIVEN
SVRL MODELS INDICATING INTENSE SECONDARY MID LVL DEFORMATION ZONE
DVLPG OVR NW OH/NE IN/SE MI TWD 12Z AND CONTINUING INTO THIS EVENING
W/RATHER DRAMATIC PCPN AMTS IMPLIED. HWVR OVERALL DRY SLOT SHLD CONT
TO FILL IN OTHERWISE AS MID LVL TROUGH REDVLPS EWD AND SHLD SUSTAIN
A PD OF A MOD SNOW PRODUCTION NWD FM NRN IN EAST THROUGH NW OH EARLY
ON. SECONDARY WELL DVLPD DEFORMATION ZONE OVR SRN WI/ERN IA PIVOTS
SEWD INTO THIS AFTN AND LOOKS TO HOLD TOGETHER W/ANOTHER PD OF MOD
SNOW LIKELY OVR N HALF.
HWVR THIS PROCESS UNFOLDS...IT SHLD BE COMPLETE BY LT AFTN W/LL FLW
BACKING AND INTENSIFYING IN RESPONSE AND COINCIDENT W/ARRIVAL OF LL
CAA WING AND EWD SHIFT ON INTENSE LK ENHANCE SNOW BANDS INTO NW IN.
18/00Z HIGHRES TRENDS HAD BACKED ERN PROGRESSION OF BAND IN RESPONSE
TO DEEP SECONDARY DVLPMNT AND MADE SOME SLIGHT WWD ADJUSTMENTS
THROUGH TONIGHT. NWRN OLD DEFORMATION ZONE WILL SWING QUICKLY EWD
THROUGH CWA THIS EVENING AS NEW CLOSED MID LVL LOW OVR NW OH LIFTS
INTO SE ONTARIO W/SHSN IN ITS WAKE AND WINDY CONDS. WILL STAND PAT
W/CURRENT HEADLINES ALTHOUGH LTR ADJUSTMENTS ARE LIKELY PENDING NR
TERM EVOLUTION THROUGH THIS MORNING.
EWD SHIFT OF MID LVL TROUGH LTR TONIGHT WILL ALLOW BACKLASH MID LVL
MSTR TO STRIP AWAY AND XPC EXTENT OF LK EFFECT WILL NARROW SOME
ALTHOUGH PARAMETERS REMAIN VRY FVRBL INTO MON EVENING BFR A GENERAL
WKNG OCCURS W/DROPPING INVERSION HGTS. PRIOR GRIDS STILL APPEAR ON
TRACK W/NO ADJUSTMENTS WARRANTED.
&&
.LONG TERM...
TUESDAY THROUGH SATURDAY...THE CHALLENGES THIS FORECAST PERIOD
INCLUDE THE TIMING AND STRENGTH OF UPPER LEVEL TROFS EJECTING EAST
ACROSS THE CONUS. A HIGH LATITUDE BLOCK WILL HAVE HAVE A MAJOR
IMPACT ON EAST MOVEMENT OF SYSTEMS...HELPING TO KEEP TEMPERATURES
BELOW NORMAL. HAVE KEPT A CHANCE FOR SNOW THURSDAY/FRIDAY...FOLLOWED
BY THE POSSIBILITY FOR LAKE EFFECT SNOW. WHILE THE GFS/GFS
ENSEMBLES...CANADIAN/CANADIAN GEM ENSEMBLES AND THE ECMWF VARY IN
TIMING AND STRENGTH OF A EJECTING TROF/S LATER THIS WEEK...THE
ONGOING TIMING OF THURSDAY THROUGH FRIDAY APPEARS ON TRACK WITH
THESE LATEST RUNS. TEMPERATURES SHOULD STAY COLD ENOUGH FOR ALL
SNOW...WITH ACCUMULATING SNOW POSSIBLE LATE THIS WEEK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR INZ018-020-
022>027-032>034.
WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ MONDAY FOR
INZ006>009-012-013-015-017.
WINTER STORM WARNING UNTIL 1 AM EST /MIDNIGHT CST/ TUESDAY FOR
INZ003>005-014-016.
MI...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR MIZ079>081.
WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MIZ077-078.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR OHZ002-004-
005-015-016-024-025.
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR OHZ001.
LM...STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY FOR
LMZ043-046.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
UPDATE...THazardous weather outlook, Dec 12, 5:03 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EST SUN DEC 12 2010
INZ003>005-014-016-MIZ077-078-131000-
LA PORTE-ST. JOSEPH IN-ELKHART-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...PLYMOUTH...BREMEN...WARSAW...
WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
503 AM EST SUN DEC 12 2010 /403 AM CST SUN DEC 12 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. FOR FURTHER DETAILS SEE THE
LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING AND
CONTINUE INTO THIS EVENING BEFORE TRANSITIONING TO A BAND OF HEAVY
LAKE EFFECT SNOW. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS THIS AFTERNOON AND OVERNIGHT CAUSING BLOWING AND
DRIFTING SNOW. NEAR WHITEOUT CONDITIONS MAY DEVELOP OVER PORTIONS
OF FAR NORTHWEST INDIANA AND EXTREME SOUTHWEST MICHIGAN TONIGHT
WITH DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING.
HEAVY LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY AFTERNOON WITH
THE SNOW BANDS SHIFTING SLOWLY EASTWARD. CONTINUED STRONG WINDS
WILL CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH LOCALLY
HAZARDOUS TRAVEL CONDITIONS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ012-013-015-131000-
STARKE-PULASKI-FULTON IN-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...ROCHESTER
503 AM EST SUN DEC 12 2010 /403 AM CST SUN DEC 12 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. FOR FURTHER DETAILS SEE THE
LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING AND
CONTINUE INTO THIS EVENING BEFORE TRANSITIONING TO A BAND OF HEAVY
LAKE EFFECT SNOW. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS THIS AFTERNOON AND OVERNIGHT CAUSING BLOWING AND
DRIFTING SNOW. NEAR WHITEOUT CONDITIONS MAY DEVELOP TONIGHT WITH
DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING.
HEAVY LAKE EFFECT SNOW WILL CONTINUE THROUGH MONDAY MORNING.
CONTINUED STRONG WINDS WILL CAUSE ADDITIONAL BLOWING AND DRIFTING
SNOW THROUGH MONDAY AFTERNOON WITH LOCALLY HAZARDOUS TRAVEL
CONDITIONS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ006>009-017-MIZ079>081-OHZ001-131000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...COLUMBIA CITY...
SOUTH WHITLEY...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. FOR FURTHER DETAILS SEE THE
LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW... POSSIBLY MIXED WITH FREEZING DRIZZLE EARLY THIS MORNING... IS
EXPECTED TO DEVELOP ACROSS THE AREA AND CONTINUE INTO THIS EVENING
BEFORE TAPERING TO SNOW SHOWERS OVERNIGHT.
NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS
AFTERNOON AND OVERNIGHT CAUSING AREAS OF BLOWING AND DRIFTING
SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING.
SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. CONTINUED
STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH
LOCALLY HAZARDOUS TRAVEL CONDITIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ018-020-022>027-032>034-131000-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-
INCLUDING THE CITIES OF...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT. FOR FURTHER DETAILS SEE
THE LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW... POSSIBLY MIXED WITH FREEZING DRIZZLE EARLY THIS
MORNING... IS EXPECTED TO DEVELOP ACROSS THE AREA AND CONTINUE
INTO THIS EVENING BEFORE TAPERING TO SNOW SHOWERS OVERNIGHT.
NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS
AFTERNOON AND OVERNIGHT CAUSING AREAS OF BLOWING AND DRIFTING
SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH MONDAY
MORNING.
SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. CONTINUED
STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH
LOCALLY HAZARDOUS TRAVEL CONDITIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
OHZ002-004-005-015-016-024-025-131000-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT. FOR FURTHER DETAILS SEE
THE LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
RAIN WILL CHANGE TO SNOW EARLY THIS MORNING AND CONTINUE INTO
THIS EVENING BEFORE TAPERING TO SNOW SHOWERS OVERNIGHT.
NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS
AFTERNOON AND OVERNIGHT CAUSING AREAS OF BLOWING AND DRIFTING
SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH MONDAY
MORNING.
SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. CONTINUED
STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH
LOCALLY HAZARDOUS TRAVEL CONDITIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-131000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED. VERY STRONG NORTH TO
NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT WITH
STORM FORCE GUSTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HAZARDOUS SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH MOST OF THIS
PERIOD. VERY STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS
THE LAKE THROUGH MONDAY BEFORE DIMINISHING MONDAY NIGHT. STORM FORCE
WIND GUSTS REMAIN POSSIBLE MONDAY MORNING ALONG WITH A THREAT FOR
HEAVY FREEZING SPRAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Dec 12, 5:51 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EST SUN DEC 12 2010
INZ006>009-017-018-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
121300-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
551 AM EST SUN DEC 12 2010
...HAZARDOUS TRAVEL THIS MORNING...
RAIN WAS QUICKLY CHANGING TO SNOW EARLY THIS MORNING. EXPECT A
BURST OF HEAVY SNOW TO MOVE THROUGH THE AREA WITH RAPIDLY FALLING
TEMPERATURES. SNOWFALL RATES OF 1 INCH PER HOUR ARE LIKELY WITH A
QUICK 2 TO 3 INCH SNOW ACCUMULATION POSSIBLE ALONG AND EAST OF A
THREE RIVERS TO FORT WAYNE TO VAN WERT LINE. THE COMBINATION OF
HEAVY SNOW AND TEMPERATURES FALLING TO WELL BELOW FREEZING WILL
LEAD TO RAPID ICE DEVELOPMENT ON AREA ROADS WITH EXTREMELY
HAZARDOUS TRAVEL CONDITIONS.
Special weather statement, Dec 12, 8:00 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EST SUN DEC 12 2010
INZ003>009-017-018-MIZ079>081-OHZ001-002-004-005-015-016-025-
121500-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
WHITLEY-ALLEN IN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...BLUFFTON
800 AM EST SUN DEC 12 2010 /700 AM CST SUN DEC 12 2010/
...HAZARDOUS TRAVEL THIS MORNING...
SNOW ACROSS THE AREA THIS MORNING WILL CREATE HAZARDOUS TRAVEL
CONDITIONS...WITH POCKETS OF HEAVY SNOW POSSIBLE ALONG THE
INTERSTATE 80 CORRIDOR...AS WELL AS LOCATIONS NORTH OF US 30 AND
EAST OF INTERSTATE 69. SNOWFALL RATES OF 1 INCH PER HOUR ARE
POSSIBLE...WITH A QUICK 2 TO 3 INCH SNOW ACCUMULATION POSSIBLE
NORTH AND EAST OF A THREE RIVERS TO FORT WAYNE TO VAN WERT LINE BY
LATE MORNING. THE COMBINATION OF HEAVY SNOW AND TEMPERATURES
FALLING TO WELL BELOW FREEZING WILL LEAD TO RAPID ICE DEVELOPMENT
ON AREA ROADS WITH EXTREMELY HAZARDOUS TRAVEL CONDITIONS.
VISIBILITIES WILL BE QUICKLY REDUCED TO LESS THAN A HALF OF A MILE
IN THE HEAVIER POCKETS OF SNOWFALL. USE CAUTION WHEN TRAVELING
THIS MORNING...ALLOWING FOR EXTRA TIME TO REACH YOUR DESTINATION.
NG
Local storm report, Dec 12, 8:09 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 AM EST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM SNOW 3 NNW EAST GILEAD 41.83N 85.10W
12/12/2010 M2.1 INCH BRANCH MI COCORAHS
2.1 INCHES OF SNOW IN 90 MINUTES. 2 INCH SNOW DEPTH.
&&
EVENT NUMBER IWX1001238
FISHERLocal storm report, Dec 12, 8:23 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 AM EST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 E HAMILTON 41.53N 84.88W
12/12/2010 M3.0 INCH DE KALB IN COCORAHS
3 INCHES SO FAR. DEPTH OF 3.5.
&&
EVENT NUMBER IWX1001239
FISHERLocal storm report, Dec 12, 8:24 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 AM EST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 N HUDSON 41.60N 85.08W
12/12/2010 M2.5 INCH STEUBEN IN COCORAHS
2.5 INCHES SO FAR. 3.4 INCHES DEPTH.
&&
EVENT NUMBER IWX1001240
FISHERLocal storm report, Dec 12, 9:30 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 AM EST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM SNOW 5 SSW OSCEOLA 41.60N 86.10W
12/12/2010 M1.2 INCH ST. JOSEPH IN PUBLIC
1.2 INCHES OF SNOW IN PAST 4 HOURS.
&&
EVENT NUMBER IWX1001241
FISHERLake-Effect Snow, Berrien
- When
- December 12, 10:00 AM EST to December 14, 8:00 AM EST
- Where
- Berrien forecast zone
- Reported by
- CoCoRaHS
An intense lake effect snow band set up and remained nearly stationary over far southwest Berrien County during the evening hours of December 12th through the early morning hours of December 14th. A CoCoRaHs observer reported a storm total snow accumulation of 18.3 inches 1 mile west-northwest of New Buffalo. Gusty winds, combined with the heavy snow, created blizzard conditions with visibilities below an eighth of a mile at times. Snow drifts between 3 and 6 feet were common. The heavy snow and winds created road and school closures.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Weather in Illinois, December 12 to 13, 20103 deaths · 6 injured · 22 events
- Heavy Snow and Winter Weather in Tennessee, December 12 to 13, 20101 death · 15 injured · 39 events
- Winter Weather in Illinois, December 12, 20101 death · 5 injured · 18 events
- Winter Weather in Indiana, December 12 to 13, 20101 death · 2 injured · 2 events
- Debris Flow and Flooding in Washington, December 12 to 14, 2010$7.2 million · 7 events
- Lake-Effect Snow in Ohio, December 12 to 15, 2010$2.2 million · 8 events
- Winter Weather in Indiana, December 12, 201011 injured · 6 events
- Lake-Effect Snow in Pennsylvania, December 12 to 15, 2010$550,000 · 2 events
- Lake-Effect Snow in New York, December 12 to 17, 2010$250,000 · 15 events
- Winter Storm and Heavy Snow in Kentucky, December 12 to 14, 201055 events
- Drought in Texas, December 12 to 31, 2010$73,000 · 10 events
- Flood and High Wind in Massachusetts, December 12 to 13, 20101 injured · $35,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264930.